MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231810
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate that the 8 mm x 23 mm biocryl rapide interference screw was fractured which was initially used for anterior cruciate ligament in a semitendinous graft.Tunnels were made corresponding to the size of the graft, 9 mm for femur, 9 mm for tibia, and the femur screw 8 x 23 mm was placed without any inconvenience but after reviewing how deep was the screw, it is observed the it was torn and open in the hole where the screwdriver is attached.The tip was verified and it was actually the tip for 23 mm, reviewed expiration date and this was also "ok" (2021).The implant was completely sealed before its use.There were no patient consequences reported.Since in the same week it has happened 2 times in a row and all the measures are taken, to avoid them.Supports were gathered during the procedure and at the end of it, an implant was kept for its respective study.
 
Event or Problem Description
Updated: date of surgery was reported as july 5, 2019.The surgery was completed with another screw of the same diameter.The large fragment was removed from the patient however, there was some residue left behind.Surgical delay of 30 minutes was noted.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Concomitant medical products: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> after multiple attempts to retrieve the complaint device, the product still has not been returned.Therefore, this complaint file is being closed as no physical evaluation can be conducted.Therefore, the reported complaint cannot be confirmed and a root cause for the reported device failure cannot be determined. if any additional information is obtained, this complaint will be re-opened to capture that information.A non-conformance search was performed and no non-conformances were identified for this part number 231810 with lot number l964388 combination per qlik search performed on 9/19/2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8857415
Report Number1221934-2019-57889
Device Sequence Number2295455
Product Code MAI
UDI-Device Identifier10886705010776
UDI-Public10886705010776
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number231810
Device Lot NumberL964388
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2019
Supplement Date Received by Manufacturer08/14/2019
09/20/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/10/2019
09/25/2019
Patient Sequence Number1